Arizona, 2012Heavy Rain in Arizona, August 26, 2012
August 26, 2012 · NWS FGZ · 1 event in 1 county or zone
Thunderstorms dropped heavy rain over the area that was burned by the Schultz Fire (2010) causing water to flow into the neighborhood below.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms dropped heavy rain over the area that was burned by the Schultz Fire (2010) causing water to flow into the neighborhood below.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 26, 9:34 AM MST, 5 hours 26 minutes earlier.
Area forecast discussion, Aug 26, 9:34 AM MST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
934 AM MST SUN AUG 26 2012
.SYNOPSIS...
HIGH PRESSURE WILL BECOME ESTABLISHED NEAR THE FOUR CORNERS REGION
OVER THE NEXT SEVERAL DAYS ALLOWING GREATER CHANCES FOR
THUNDERSTORMS ACROSS NORTHERN ARIZONA.
&&
.DISCUSSION...
HIGH PRESSURE WILL GRADUALLY BUILD BACK INTO THE FOUR CORNERS
REGION OVER THE NEXT SEVERAL DAYS...WITH DAILY ROUNDS OF SHOWERS
AND THUNDERSTORMS ANTICIPATED. TEMPERATURES ARE EXPECTED TO
REMAIN NEAR NORMAL.
&&
.AVIATION...
FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS WILL DEVELOP OVER
THE HIGHER TERRAIN THIS AFTERNOON...WITH ISOLATED TO WIDELY
SCATTERED ACTIVITY FOR THE LOWER ELEVATIONS. STORMS WILL MOVE
GENERALLY TOWARD THE NORTH TODAY. LOCALIZED AND BRIEF IFR VSBY
WITH THE HEAVIER SHOWERS. STORM ACTIVITY WILL DIMINISH AROUND 02Z.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.........KD
AVIATION.......JJ
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 26, 3:00 AM MST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 AM MST SUN AUG 26 2012
AZZ004>018-037>040-270700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
300 AM MST SUN AUG 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
HIGH PRESSURE WILL BUILD ACROSS THE FOUR CORNERS REGION BRINGING AN
INCREASE IN MOISTURE AND CONVECTIVE ACTIVITY TO ARIZONA TODAY...WITH
THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE WHITE
MOUNTAINS AND EASTERN MOGOLLON RIM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HIGH PRESSURE WILL CONTINUE TO BRING ENOUGH MOISTURE INTO THE REGION
TO PRODUCE DAILY SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 26, 12:26 PM MST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1226 PM MST SUN AUG 26 2012
AZZ013-014-016-017-262000-
NAVAJO AZ-APACHE AZ-
1226 PM MST SUN AUG 26 2012
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN APACHE COUNTY IN NORTHEAST ARIZONA
SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA
UNTIL 100 PM MST
AT 1220 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF VERNON.
THIS AREA OF STORMS IS PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING...WITH OVER 80 STROKES IN THE 15 MINUTE PERIOD ENDING AT
1215 PM.
THIS AREA OF STORMS IS MOVING TO THE NORTHWEST AT 20 MPH AND SHOULD
MOVE INTO THE SHUMWAY...TAYLOR AND SNOWFLAKE AREAS BY 1250 PM MST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE AREA AND STORMS APPROACH...MOVE INSIDE A STURDY
BUILDING OR AN ALL METAL VEHICLE.
&&
LAT...LON 3448 11021 3466 11000 3435 10967 3419 10988
TIME...MOT...LOC 1922Z 127DEG 23KT 3441 10992
41
Heavy Rain, Coconino
- When
- August 26, 3:00 PM MST to 4:00 PM MST
- Where
- Coconino County, 5.12 mi NNW of Cosnino to 7.52 mi W of Sunset Crater
- Reported by
- County Official
- Coordinates
- 35.270, -111.510
Heavy rain over the Schultz Fire area washed out a couple of driveways and a portion of Brandis Way.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Storm Surge in Florida, August 26 to 31, 2012$17 million · 16 events
- Flash Flooding in Maryland, August 26, 2012$525,000 · 6 events
- Damaging Wind and Lightning Strike in Delaware, August 26, 2012$30,000 · 61 kt wind · 2 events
- Damaging Wind in Illinois, August 26, 2012$25,000 · 52 kt wind · 1 event
- Marine Thunderstorm Winds and Waterspout in North Atlantic Coastal Waters, August 26, 201219 events
- Damaging Winds and Lightning Strikes in Maryland, August 26, 2012$20,000 · 52 kt wind · 4 events
- Flash Flooding in Maryland, August 26, 201217 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, August 26 to 27, 201215 events
- Dense Fog in Wisconsin, August 26 to 27, 201215 events
- Flash Flooding in New Mexico, August 26, 2012$12,000 · 2 events
- Tornado in Pennsylvania, August 26, 2012$12,000 · EF0 · 1 event
- Flash Flood and Damaging Winds in Pennsylvania, August 26, 2012$10,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411081.